MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION WALLFLEX BILIARY; BILIARY STENT SYSTEM FOR BENIGN STRICTURES

BOSTON SCIENTIFIC CORPORATION WALLFLEX BILIARY; BILIARY STENT SYSTEM FOR BENIGN STRICTURES
Model Number M00570380
Medical Device Problem Codes Difficult to Remove (1528); Use of Device Problem (1670)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/18/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Block d4, h4: the complainant was unable to provide the suspect device lot number.Therefore, the manufacture and expiration dates are unknown.Block h6: imdrf device code a150207 captures the reportable event of stent difficult to remove.Imdrf impact code f2301 captures the reportable event of stent removal using rat tooth forceps and cre balloon.
 
Event or Problem Description
It was reported to boston scientific corporation that a wallflex biliary fully covered stent rmv was implanted in the bile duct to treat a bile leak post gall bladder removal during a stent placement procedure performed on (b)(6) 2023.The patient's anatomy was not tortuous and was not dilated prior to stent placement.6 months post stent placement procedure, during a scheduled stent removal, the stent was attempted to be removed as the bile leak was resolved.However, the physician encountered difficulty in removing the stent.The stent was eventually removed using rat tooth forceps and cre balloon, and the procedure was completed.There were no patient complications reported as a result of this event.Note: according to the complainant, the walflex biliary rx fully covered rmv stent was implanted to treat a leak in the common bile duct following gallbladder removal.However, per the wallflex biliary rx fully covered stent system rmv directions for use, the wallflex biliary rx fully covered stent system rmv is indicated for use in the palliative treatment of biliary strictures produced by malignant neoplasms, relief of malignant biliary obstruction prior to surgery and for indwell up to 12 months in the treatment of benign biliary strictures secondary to chronic pancreatitis.

Brand Name
WALLFLEX BILIARY
Common Device Name
BILIARY STENT SYSTEM FOR BENIGN STRICTURES
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
ballybrit business park
galway
EI  
Manufacturer Contact
carole morley
300 boston scientific way
marlborough, MA 01752
5086834015
MDR Report Key19303901
Report Number3005099803-2024-02102
Device Sequence Number7310116
Product Code PNB
UDI-Device Identifier08714729953197
UDI-Public08714729953197
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
DEN150040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Device Explanted Year2024
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 05/13/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberM00570380
Device Catalogue Number56424
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/18/2024
Initial Report FDA Received Date05/13/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown